Hail, Angelina
- When
- May 17, 4:50 PM CST
- Where
- Angelina County, 5 mi N of Lufkin
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 31.417, -94.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 17, 3:00 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CDT MON MAY 17 2004 .DISCUSSION... THIS AFTERNOON AN UPPER LEVEL SHORT WAVE WAS SLOWLY MOVING OVER E TX AND W LA AND COMBINING WITH AVAILABLE MOISTURE...AFTERNOON HEATING...AND WEAK SEA BREEZE...AND OUTFLOW BOUNDARIES TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE EAST AND SOUTH SECTIONS. MORE SCATTERED ACTIVITY WAS NOTED OVER THE NORTH. SURFACE HIGH PRESSURE RIDGE CONTINUED TO EXTEND ACROSS THE GULF COAST STATES. OVER THE NEXT COUPLE OF DAYS THE SHORT WAVE BECOMES A CLOSED LOW AND SLOWLY SHIFTS SOUTH TOWARD THE CENTRAL GULF OF MEXICO WITH AN UPPER HIGH GRADUALLY BUILDING INTO THE LOWER MS VALLEY REGION FROM MEXICO AND SW TX. THE LOW ALOFT ALONG WITH WEAK VORTICITY ADVECTION...AFTERNOON HEATING...AND OUTFLOW BOUNDARIES WILL KEEP THE SOUTHEAST HALF OF THE FORECAST AREA IN CLOUD COVER AND HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE DAY AND INTO THE EVENING. DUE TO THE CLOUD COVER AND POSSIBLE RAINFALL AROUND... TEMPERATURES WILL BE A COOLER THAN THOSE LOCATIONS THAT DO NOT HAVE CLOUD COVER AND RAIN. THIS TIME OF YEAR TEMPERATURES HAVE THE POTENTIAL TO WARM WELL INTO THE 80S UNDER SUN. AFTER MID WEEK WITH THE UPPER LOW INTO THE GULF AND HIGH PRESSURE BUILDING OVER HEAD...THE RAIN CHANCES LOWER TO BELOW CLIMO NORMALS AND DAYTIME TEMPERATURES WARM WELL INTO THE 80S AND APPROACH 90. 06 && .PRELIMINARY POINT TEMPS/POPS... SHV 66 86 68 87 / 30 30 20 20 MLU 66 83 66 86 / 50 50 30 30 TXK 65 86 67 87 / 20 10 10 0 TYR 67 87 69 87 / 20 10 20 20 LFK 67 87 69 87 / 50 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 17 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE OVER EAST TEXAS AND LOUISIANA AS ONE MOVES OFF TO THE EAST. THESE SYSTEMS WILL COMBINE WITH AVAILABLE MOISTURE...AFTERNOON HEATING...OUTFLOW BOUNDARIES FROM PREVIOUS ACTIVITY...AND SEABREEZE MOVING NORTH DURING THE AFTERNOON TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. THE STRONGER THUNDERSTORMS SHOULD REMAIN OVER THE SOUTHEAST HALF OF THE REGION...GENERALLY SOUTHEAST OF AN EL DORADO TO SHREVEPORT...AND LUFKIN LINE. A FEW STORMS MAY BECOME SEVERE PRODUCING ISOLATED HIGH WIND GUSTS. RAINFALL WILL BE HEAVY AT TIMES IN THE THUNDERSTORMS WITH ONE TO TWO INCHES POSSIBLE... AND ISOLATED AMOUNTS TO NEAR THREE INCHES. SHOWERS AND THUNDERSTORMS WILL DECREASE DURING THE EVENING WITH LOSS OF AFTERNOON HEATING...BUT WITH AN UPPER LEVEL DISTURBANCE OVERHEAD...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP MAINLY OVER THE SOUTHERN AND EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA TUESDAY...AN UPPER LEVEL DISTURBANCE REMAINS IN PLACE...AND INTERACTS WITH THE AFTERNOON SEABREEZE FROM THE COAST. LOCALLY HEAVY RAINFALL IS POSSIBLE...BEFORE MUCH OF THE ACTIVITY BEGINS TO DIMINISH AFTER SUNSET. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY ACROSS PORTIONS OF DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT MON MAY 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 E SAN AUGUSTINE 31.53N 94.04W
05/17/2004 1.00 INCH SAN AUGUSTINE TX LAW ENFORCEMENT
HAIL LASTED FOR 10 MINUTES.
&&
22The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394377.